It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hoshi, well said, you've clearly done your homework.

There's little I can add here beyond support for the above advice, but I'll throw in my two bits where I can. First, titration is definitely the correct way to begin taking any stimulant med (or any med for that matter). If your daughter was started out on 70mg Vyvanse, it's no wonder she's having negative side effects. Headaches can be a side effect of Vyvanse, and may indicate that she's on too high a dose, or that she started too fast (on the other hand, it may relate to dehydration as well, I'll come back to this). It's funny, when I had my own diagnosis and started treatment in 2008, titration was the norm, now it seems like doctors have forgotten it altogether. I'll also echo Hoshi's dislike of Strattera, I found that while it did help with self control to some degree, it led to extreme somnolence and nausea.

I have found that the effect of too much norepinephrine leads to somnolence, that 'spaced out' feeling, and general lethargy (this based on personal anecdotal evidence, not anything concretely scientific). This would likely be caused by too much Vyvanse, in addition to possibly the Klonipin, which is a medication that mimics norepinephrine in some ways. I'm curious about the Klonopin in the morning, I've generally seen it used in the evening to help combat rebound effects from the stimulant, as well as to help with sleep, due to it's calming effects (at least in relation to ADHD, for control of tics, morning may be appropriate).

As far as non-stimulant treatment of ADHD goes, I would personally recommend looking to Wellbutrin, rather than Strattera. Wellbutrin has been used for some time as a second line treatment for ADHD, and functions like an SSRI antidepressant, though working on different neurotransmitters. Wellbutrin acts by preventing the reuptake (breakdown and absorption) of dopamine and norepinephrine, which are the same neurotransmitters that stimulants act on, thus leading to similar effects as stimulants, but by a different road. It tends to be well tolerated, but may not be appropriate for someone with a history of seizures. Personally, I have found Wellbutrin to be a miracle drug, it's changed my life completely. Because it acts on the same neurotransmitters, it may or may not be appropriate to mix it with stimulant meds (in my case, I take both Wellbutrin and Adderall), this would be something to discuss with your phychiatrist.

My biggest concerns from your post, though, go more toward general health. How is your daughter's diet? Is she eating mostly processed foods, are her salt, sugar and/or meat intakes particularly high? The reason I ask is that GERD can sometimes be controlled by avoiding foods that cause an acidic response within the body, such as red meats, and foods high in carbohydrates. A diet high in fruits and vegetables, and very low in red meats, grains and processed foods may help control the GERD, and, as a bonus, such a diet is also correlated with improvement of ADHD symptoms. Sufficient water intake is also important, as dehydration is often accompanied by headaches (it stood out for me that your daughter started complaining of headaches when her water consumption dropped dramatically).

One more thing, never worry about the length of your posts, more information is always better than less. Besides, next to some of my marathon posts (which people somehow seem to wade though), your post was downright brief! ;) We just hope we can help a little.

Best of luck!





All times are GMT -7. The time now is 08:58 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!